MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC 20G X 1IN PROTECT IV PLUS SAFETY CATHETER-RADIOPAQUE JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC 20G X 1IN PROTECT IV PLUS SAFETY CATHETER-RADIOPAQUE JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 3067
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The angiocath hub with tubing was inserted in the antecubital vein of the patient.The area where the hub and tubing meet had an event where the tubing broke and was retained in the patient requiring removal of a foreign object procedure.The tubing was removed successful by the physician with no permanent harm to the patient.The attached pictures are of a new catheter and packaging.The patient's catheter and retrieved tubing has been sequestered per our policy.

Brand Name
20G X 1IN PROTECT IV PLUS SAFETY CATHETER-RADIOPAQUE JELCO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
MDR Report Key18788309
Report NumberMW5152007
Device Sequence Number7294804
Product Code FOZ
UDI-Device Identifier10351688071217
UDI-Public10351688071217
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3067
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight88 KG
Patient EthnicityHispanic
Patient RaceWhite